question-icon

Is Zoloft safe in patients with controlled atrial fibrillation?

default
Posted on Mon, 28 Jul 2014
Question: Is Zoloft safe in patients with controlled a fib? Can I safely discontinue after taking Zoloft 25 mg for a week and one dose of 50 mg yesterday? I think this drug is affecting my heart rate in my controlled a fib
doctor
Answered by Dr. Ivo Ditah (4 hours later)
Brief Answer:
Before we do that, what makes you think so!

Detailed Answer:
Hi and than you so much for this query.

Zoloft is a good medication for anxiety. It is also known to cause symptoms of irregular heart beats in a very tiny proportion of clients and this when used alongside other medications that can potentiate its effects.

I know you understand how you feel more than any other person. Since starting this drug, if you have been feeling a lot more skipped or irregular heartbeats than before, this might be the possible cause. Since the timeline is very suggestive and this drug is not vital in controlling any condition that can lead to immediate complications, I will suggest that stopping it would not be a big problem. However, can you provide more information on what makes you to think this is the problem so that I can also take a closer look and make sure we are not missing out on something here?

In all, you can safely discontinue this medication. Before we get there, I will like to have more information about the observations you made and also that you involve your doctor in the discussion before discontinuing if necessary and possibly replacing with another, if necessary.

I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is Zoloft safe in patients with controlled atrial fibrillation?

Brief Answer: Before we do that, what makes you think so! Detailed Answer: Hi and than you so much for this query. Zoloft is a good medication for anxiety. It is also known to cause symptoms of irregular heart beats in a very tiny proportion of clients and this when used alongside other medications that can potentiate its effects. I know you understand how you feel more than any other person. Since starting this drug, if you have been feeling a lot more skipped or irregular heartbeats than before, this might be the possible cause. Since the timeline is very suggestive and this drug is not vital in controlling any condition that can lead to immediate complications, I will suggest that stopping it would not be a big problem. However, can you provide more information on what makes you to think this is the problem so that I can also take a closer look and make sure we are not missing out on something here? In all, you can safely discontinue this medication. Before we get there, I will like to have more information about the observations you made and also that you involve your doctor in the discussion before discontinuing if necessary and possibly replacing with another, if necessary. I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.